Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 74, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 18, 2000, 6:53 PM EDT for Allendale County, South Carolina. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 18, 2000, 7:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
County Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2682 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
713 WUUS52 KCHS 182253 SVRCHS SCC005-182330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 653 PM EDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA. * UNTIL 730 PM EDT. * AT 653 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF MILLETT...OR ABOUT 11 MILES WEST OF BARNWELL...MOVING SOUTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MILLETT. MARTIN. DIME SIZE HAIL AND 60 MPH WINDS ARE EXPECTED IN THE WARNED AREA. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. $$ LAT...LON 3334 8158 3318 8169 3295 8144 3321 8126 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:20 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 18, 3:20 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT FRI AUG 18 2000 I AM HIGHLY SUSPICIOUS OF BOTH ETA AND NGM IN THE SHORT TERM CONSIDERING THAT BOTH MODELS HAVE SIG PRECIP INDICATED ACROSS CSTL SC AND GA BY 18Z...AND NOTHING IS OCCURING. MODELS INDICATE NVA AND SUBSIDENCE ACROSS THE SAME AREA...THE SUBSIDENCE IS CLEARLY EVIDENT IN THE CU FIELD THAT WAS OBVIOUS THIS AM ON SAT IMGRY FROM TLH TO SAV AND HAS DISSIPATED OVER THE LAST FEW HOURS. WILL PRIMARILY GO WITH AVN SINCE IT IS DRYER AND SEEMS TO BE BETTER IN AT LEAST THE FIRST HOURS OF THE MODEL RUN. CWF...WINDS AND SEAS SLOWLY BUILDING A PRESS GRAD INCRS WITH APROACH OF FRONT. ETA 18Z FCST HAS A POOR HANDLE ON WINDS ACROSS GA WATERS ATTM...WILL USE A COMBO OF NGM/AVN SFC WINDS FOR CWF. INCRS IN SW WINDS OVERNIGHT INDICATED AS FRONT APPROACHES WITH A PERIOD OF CLOSE TO SCA CONDITIONS POSSIBLE FROM MIDNIGHT THROUGH SUNRISE... THEN DECREASING AND BECMG VARIABLE AS FRONT SLOWS AND STALLS ACROSS GA WATERS. PRELIM CCF CHS BB 076/090 072/088 070 23322 SAV BB 075/093 073/090 072 23232 CHL BB 076/089 077/087 076 23322 NBC BB 079/093 074/089 072 23322 RBW BB 073/093 072/090 069 23222 .CHS... SC...NONE. GA...NONE. SLB
In the hours before
Special weather statement, Aug 18, 1:15 PM EDT, 5 hours 38 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>050-182300- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON, SC 115 PM EDT FRI AUG 18 2000 SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTH COASTAL SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL MOVE THROUGH SOUTH CAROLINA LATER TODAY. A SURFACE TROUGH OF LOW PRESSURE IN THE UPSTATE OF SOUTH CAROLINA AND INTO CENTRAL GEORGIA EARLY THIS AFTERNOON WILL MOVE TOWARDS THE COAST LATER THIS AFTERNOON AND A COLD FRONT WILL ALSO APPROACH THE REGION FROM THE NORTHWEST TONIGHT. THESE FEATURES ARE EXPECTED TO INTERACT WITH THE HOT AND HUMID AIRMASS ALREADY IN PLACE TO PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA. IN SOUTH COASTAL SOUTH CAROLINA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY TOWARDS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE IN FROM THE MIDLANDS THIS EVENING. SOME OF THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREAT BEING STRONG GUSTY WINDS AND LARGE HAIL. IN SOUTHEAST GEORGIA... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA TOWARDS EVENING. ANY STORMS THAT FORM ARE NOT EXPECTED TO BECOME SEVERE. SPOTTER ACTIVATION MAY BE NEEDED... EMERGENCY MANAGERS AND SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE WATCHES OR WARNINGS THIS AFTERNOON. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SLF
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.